MAUDE Adverse Event Report: GYRUS ACMI, INC. UROPASS AS 10/12FR X 24 CM 5/BX; ACCESSORIES, CATHETER, G-U

GYRUS ACMI, INC. UROPASS AS 10/12FR X 24 CM 5/BX; ACCESSORIES, CATHETER, G-U
Model Number 61024BX
Medical Device Problem Codes Break (1069); Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure to access the ureter, the surgeon had difficulty inserting the sheath.When the sheath was taken out of the patient, there was a crack noted near the tip and the tip subsequently broke when placed on the operating table.The procedure was completed with a similar device.There was an unspecified delay; however, there were no reports of patient harm.
 
Additional Manufacturer Narrative
To date, the device has not been returned.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.New information added to the following fields: h6 and h11.Corrected field: h6 - type of investigation (code 4111 is not applicable to this event).The device history record was unable to be reviewed since the exact manufacture date is unknown.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The device was not returned to olympus for inspection, therefore the customer's reportable malfunction could not be confirmed.Based on the results of the investigation, a definitive root cause could not be determined.However, is likely that the tip broke occurred due to dilator performance impact caused by: aging of the dilators throughout the lifecycle of the product, and ultraviolet (uv) exposure.Three attempts were made to obtain additional information regarding the reported event, but no response was received from the customer.Olympus will continue to monitor field performance for this device.

Brand Name
UROPASS AS 10/12FR X 24 CM 5/BX
Common Device Name
ACCESSORIES, CATHETER, G-U
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18861983
Report Number3011050570-2024-00094
Device Sequence Number3338226
Product Code KNY
UDI-Device Identifier00821925035317
UDI-Public00821925035317
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K051593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number61024BX
Device Lot Number09E21000333
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date07/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown